Alert archive / Missouri / Freeze Warnings in 2009
Freeze Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 5, 2009, 2:33 AM CDT for 32 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 6, 2009, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 2:33 AM CDT (07:33 UTC)
- In effect from
- Apr 6, 2009, 1:00 AM CDT
- Expired
- Apr 6, 2009, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 35 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 5, 2:18 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 5, 2:18 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CDT SUN APR 5 2009
.DISCUSSION...
STRONG TO ISOLATED SEVERE STORMS STARTING DEVELOPING ALONG A
NARROW AXIS OF MOISTURE ALONG A PRE-FRONTAL SURFACE BOUNDARY
SHORTLY AFTER MIDNIGHT WITH INDIVIDUAL STORMS QUICKLY RACING
NORTHEAST. GRADUAL EASTWARD SHIFT OF BROKEN LINE OF STORMS WILL
CONTINUE THROUGH THE CWA OVER THE NEXT SEVERAL HOURS. MAIN SURFACE
FRONT WAS PUSHING ACROSS THE KS/MO LINE AS OF 07Z AND DEW POINTS
WERE QUICKLY DROPPING OFF INTO THE 30S WITH THE FROPA.
WOULD EXPECT STORMS TO CLEAR JUST ABOUT ALL OF THE CWA BY 12Z WITH
STEADY OR SLOWLY FALLING TEMPERATURES BEHIND THE FRONT MUCH OF THE
DAY WITH STRONG COLD AIR ADVECTION DESPITE DRY SLOT AND SOME
CLEARING EXPECTED BEFORE STRATUS BUILDS INTO THE REGION. EXCEPTION
MAY BE IN FAR EASTERN CWA WHERE A FEW DEGREES OF WARMING COULD BE
REALIZED.
STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TODAY INTO TONIGHT
BEHIND THE FRONT AS THE COLD AIR RUSHES INTO THE AREA. SHOULD
REMAIN BELOW ADVISORY CRITERIA BUT WILL LIKELY SEE SOME GUSTS OF
30 TO 35 MPH.
MAIN FORECAST FOCUS WITH THIS PACKAGE WILL BE WITH THE SUB-
FREEZING TEMPERATURES OVER THE NEXT FEW NIGHTS. SEVERAL WAVES OF
ENERGY CYCLING AROUND THE MAIN UPPER LOW WILL HELP TO DRIVE COLDER
AIR SOUTH OUT OF CANADA THROUGH THE NEXT 2 TO 3 DAYS. WILL BE
ISSUING A FREEZE WARNING FOR ALL BUT 2 COUNTIES IN CWA FOR TONIGHT
AND WILL KEEP THOSE 2 COUNTIES IN SOUTH CENTRAL MO WITHIN THE
FREEZE WATCH FOR TONIGHT. MOST OF THE CWA WILL SEE SEVERAL HOURS
OF SUB-FREEZING TEMPERATURES TONIGHT.
AN EVEN COLDER NIGHT IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING
WHEN LOWS WILL LIKELY DIP INTO THE UPPER TEENS TO LOW 20S FOR MOST
LOCATIONS. WILL CONTINUE FREEZE WATCH FOR ENTIRE CWA FOR BOTH
MONDAY NIGHT AND TUESDAY NIGHT. LIGHTER WINDS AND A CLEAR SKY
TUESDAY NIGHT WILL ALLOW FOR BETTER RADIATIONAL COOLING TO TAKE
PLACE EVEN THOUGH COLDEST PART OF THE AIR MASS WILL HAVE SHIFTED
TO THE EAST. WILL STILL LIKELY SEE SUB-FREEZING
TEMPERATURES...ESPECIALLY IN THE EASTERN 2/3 OF THE CWA.
SHOULD FINALLY SEE WARMING TREND BEGIN ON WEDNESDAY AS UPPER RIDGE
BEGINS TO SHIFT EAST INTO THE EASTERN PLAINS AND MISSISSIPPI
VALLEY. ANOTHER QUICK MOVING SYSTEM WILL MOVE INTO THE PLAINS ON
THURSDAY WITH PRECIPITATION LIKELY BREAKING OUT AS EARLY AS
WEDNESDAY NIGHT ALONG AND NORTH OF THE WARM FRONT OVER THE CWA.
PRECIPITATION CHANCES WILL THEN CONTINUE INTO THURSDAY AS MAIN
SYSTEM MOVES INTO THE AREA. HAVE BUMPED UP POPS GENERALLY INTO THE
40S ACROSS THE CWA.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CONCERN FOR THE NEXT
FEW HOURS WILL BE THE POTENTIAL FOR TSRA AT SGF. SCT TSRA LINING
UP JUST TO THE WEST OF THE AERODROME AT THIS TIME. THIS SHOULD
MOVE THROUGH IN THE NEXT TWO HOURS WITH A BRIEF PERIOD OF MVFR VIS
POSSIBLE WITH THUNDER AND RAIN. THE SFC FRONT IS LAGGING
CONVECTION BY 50 OR SO MILES SO A WIND SHIFT TO THE WEST WILL BE
DELAYED A FEW HOURS. CONDITIONS WILL DETERIORATE AS SUNDAY
PROGRESSES. NORTHWEST WINDS WILL BE GUSTY WITH STRATUS INVADING
FROM THE NORTHWEST. CONFIDENCE IS HIGH IN MVFR CIGS BY THE
AFTERNOON WITH IFR CIGS EXPECTED DURING THE LATE AFTERNOON AND
EVENING. LIGHT DRIZZLE IS ALSO EXPECTED.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
MOZ055>058-066>071-077>083-088>098-101>106.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR MOZ055>058-066>071-077>083-088>098-101>106.
FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR MOZ055>058-
066>071-077>083-088>097-101>105.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR MOZ098-
106.
KS...FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
KSZ073-097-101.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR KSZ073-097-101.
FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 5, 2:06 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 206 AM CDT SUN APR 5 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 206 AM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MISSOURI OZARKS TONIGHT. A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA DURING THE OVERNIGHT HOURS...WITH THUNDERSTORM ACTIVITY EXPECTED MAINLY ALONG AND EAST OF A LINE FROM VICHY...TO LEBANON...TO SPRINGFIELD...TO CASSVILLE. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...BUT ISOLATED STRONGER STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FREEZING TEMPERATURES WILL OCCUR EARLY NEXT WEEK. BY MONDAY MORNING...TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. EVEN COLDER TEMPERATURES ARE EXPECTED FOR TUESDAY MORNING WITH READINGS FALLING POSSIBLY INTO THE UPPER TEENS. THE FREEZE WILL LIKELY CONTINUE FOR THE EASTERN OZARKS INTO WEDNESDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS ANOTHER STRONG SYSTEM MOVES INTO THE PLAINS AND MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Apr 5, 1:39 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM HAIL CHESAPEAKE 37.12N 93.68W
04/05/2009 E1.75 INCH LAWRENCE MO AMATEUR RADIO
&&
GAGANSpecial weather statement, Apr 5, 1:54 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 154 AM CDT SUN APR 5 2009 MOZ090-095-050730- GREENE MO-CHRISTIAN MO- 154 AM CDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 230 AM CDT... AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARIONVILLE...OR NEAR AURORA...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL BE NEAR... CLEVER AND BILLINGS BY 200 AM CDT. REPUBLIC BY 205 AM CDT. BATTLEFIELD AND 7 MILES NORTHWEST OF NIXA BY 210 AM CDT. SPRINGFIELD BY 215 AM CDT. STRAFFORD BY 225 AM CDT. THE TOWNS OF BOAZ...GALLOWAY AND TURNERS ARE IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 69 AND 90. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. GAGAN
Local storm report, Apr 5, 1:59 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT SUN APR 05 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0151 AM HAIL MARIONVILLE 37.00N 93.64W
04/05/2009 M0.25 INCH LAWRENCE MO TRAINED SPOTTER
PEA HAIL COVERING THE GROUND ON HIGHWAY O IN
MARIONVILLE.
&&
MMTLocal storm report, Apr 5, 2:01 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 AM CDT SUN APR 05 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL MARIONVILLE 37.00N 93.64W
04/05/2009 M0.25 INCH LAWRENCE MO TRAINED SPOTTER
PEA HAIL COVERING THE GROUND ON HIGHWAY O IN
MARIONVILLE.
&&
CORRECTED EVENT TIME
MMTSpecial weather statement, Apr 5, 2:11 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 AM CDT SUN APR 5 2009 MOZ080-081-091-050745- WEBSTER MO-LACLEDE MO-DALLAS MO- 211 AM CDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WEBSTER...SOUTHERN DALLAS AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIR GROVE...OR 10 MILES NORTH OF STRAFFORD...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL BE NEAR... ELKLAND BY 215 AM CDT CONWAY BY 230 AM CDT. THE TOWNS OF MARCH...CHARITY...LONG LANE AND PHILLIPSBURG ARE IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 106 AND 120. GAGAN
Local storm report, Apr 5, 2:12 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 AM CDT SUN APR 05 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL 3 W FAIR GROVE 37.38N 93.20W
04/05/2009 M0.50 INCH GREENE MO AMATEUR RADIO
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:09 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 36 min |
| Apr 5, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 40 min |
| Apr 5, 2:33 AM CDT | Freeze Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 25 hr |
| Apr 5, 2:54 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| Apr 5, 2:40 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 42 hr |
Nearby
Freeze Warnings in Missouri, 2009Freeze Warnings in Kansas, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.